Alert archive / Michigan / Tornado Warnings in 2010
Tornado Warning 18, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Jul 22, 2010, 5:45 PM EDT for Lenawee County, Michigan. It was in force for 72 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2010, 5:45 PM EDT (21:45 UTC)
- Expired
- Jul 22, 2010, 6:57 PM EDT
- In force
- 72 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:38 PM EDT | FUNNEL CLOUD | 10 Sw Adrian, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 4:53 PM EDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WFUS53 KDTX 222145 TORDTX MIC091-222300- /O.NEW.KDTX.TO.W.0018.100722T2145Z-100722T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 545 PM EDT THU JUL 22 2010 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * TORNADO WARNING FOR... LENAWEE COUNTY IN SOUTHEAST MICHIGAN... * UNTIL 700 PM EDT * AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES WEST OF HUDSON...AND MOVING EAST AT 30 MPH. * THIS DANGEROUS STORM WILL BE NEAR... HUDSON AROUND 600 PM EDT. ROLLIN AND LIME CREEK AROUND 605 PM EDT. CLAYTON AND MEDINA AROUND 610 PM EDT. CANANDAIGUA AROUND 615 PM EDT. CADMUS AND SENECA AROUND 620 PM EDT. SAND CREEK AND WESTON AROUND 625 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... TECUMSEH... ONSTED... MORENCI... HUDSON... DEERFIELD... CLINTON... CLAYTON... CEMENT CITY... BRITTON... BLISSFIELD... ADRIAN... ADDISON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436 TIME...MOT...LOC 2146Z 271DEG 26KT 4185 8449 $$
6 follow-up statements
934 WWUS53 KDTX 222157 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 557 PM EDT THU JUL 22 2010 MIC091-222300- /O.CON.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/ LENAWEE MI- 557 PM EDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 700 PM EDT... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES WEST OF HUDSON...MOVING EAST AT 30 MPH. THIS DANGEROUS STORM WILL BE NEAR... HUDSON AND ROLLIN AROUND 610 PM EDT. MEDINA AROUND 615 PM EDT. CLAYTON AND CANANDAIGUA AROUND 620 PM EDT. CADMUS AND SENECA AROUND 625 PM EDT. SAND CREEK AND WESTON AROUND 635 PM EDT. FAIRFIELD AND JASPER AROUND 640 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... TECUMSEH... ONSTED... MORENCI... HUDSON... DEERFIELD... CLINTON... CLAYTON... CEMENT CITY... BRITTON... BLISSFIELD... ADRIAN... ADDISON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436 TIME...MOT...LOC 2157Z 271DEG 26KT 4184 8446 $$ SC/BT
254 WWUS53 KDTX 222210 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 610 PM EDT THU JUL 22 2010 MIC091-222300- /O.CON.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/ LENAWEE MI- 610 PM EDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 700 PM EDT... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR HUDSON...MOVING EAST AT 30 MPH. THIS DANGEROUS STORM WILL BE NEAR... MEDINA AND CANANDAIGUA AROUND 620 PM EDT. SENECA AROUND 625 PM EDT. CADMUS AROUND 630 PM EDT. SAND CREEK AND WESTON AROUND 635 PM EDT. FAIRFIELD AND JASPER AROUND 640 PM EDT. PALMYRA AND OGDEN CENTER AROUND 650 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... TECUMSEH... ONSTED... MORENCI... HUDSON... DEERFIELD... CLINTON... CLAYTON... CEMENT CITY... BRITTON... BLISSFIELD... ADRIAN... ADDISON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436 TIME...MOT...LOC 2210Z 271DEG 26KT 4183 8434 $$ SC/BT
691 WWUS53 KDTX 222222 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 622 PM EDT THU JUL 22 2010 MIC091-222300- /O.CON.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/ LENAWEE MI- 622 PM EDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 700 PM EDT... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED JUST EAST OF HUDSON...MOVING EAST AT 25 MPH. THIS DANGEROUS STORM WILL BE NEAR... CLAYTON AND CANANDAIGUA AROUND 630 PM EDT. SENECA AROUND 635 PM EDT. CADMUS AROUND 640 PM EDT. SAND CREEK AND WESTON AROUND 645 PM EDT. FAIRFIELD AND JASPER AROUND 650 PM EDT. ADRIAN AROUND 655 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... TECUMSEH... ONSTED... MORENCI... HUDSON... DEERFIELD... CLINTON... CLAYTON... CEMENT CITY... BRITTON... BLISSFIELD... ADRIAN... ADDISON... A SECOND STORM WAS LOCATED NEAR HILLSDALE MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR HUDSON BY 640 PM PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436 TIME...MOT...LOC 2221Z 268DEG 21KT 4183 8429 $$ BT/SC
266 WWUS53 KDTX 222235 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 635 PM EDT THU JUL 22 2010 MIC091-222300- /O.CON.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/ LENAWEE MI- 635 PM EDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 700 PM EDT... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR CLAYTON...OR 5 MILES NORTH OF MORENCI...MOVING EAST AT 25 MPH. THIS DANGEROUS STORM WILL BE NEAR... CADMUS AROUND 640 PM EDT. SAND CREEK AND WESTON AROUND 645 PM EDT. JASPER AND FAIRFIELD AROUND 655 PM EDT. OGDEN CENTER AND PALMYRA AROUND 700 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... TECUMSEH... ONSTED... MORENCI... HUDSON... DEERFIELD... CLINTON... CLAYTON... CEMENT CITY... BRITTON... BLISSFIELD... ADRIAN... ADDISON... A SECOND STORM WAS LOCATED JUST EAST OF HILLSDALE MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR HUDSON AROUND 645 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436 TIME...MOT...LOC 2234Z 268DEG 21KT 4180 8420 $$ BT/SC
478 WWUS53 KDTX 222247 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 647 PM EDT THU JUL 22 2010 MIC091-222300- /O.CON.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/ LENAWEE MI- 647 PM EDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 700 PM EDT... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES NORTHEAST OF MORENCI...MOVING EAST AT 25 MPH. THIS DANGEROUS STORM WILL BE NEAR... JASPER AND FAIRFIELD AROUND 655 PM EDT. OGDEN CENTER AND PALMYRA AROUND 700 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... TECUMSEH... ONSTED... MORENCI... HUDSON... DEERFIELD... CLINTON... CLAYTON... CEMENT CITY... BRITTON... BLISSFIELD... ADRIAN... ADDISON... A SECOND STORM WAS LOCATED NEAR HUDSON ALSO MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR CLAYTON AT 650 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436 TIME...MOT...LOC 2246Z 271DEG 21KT 4179 8411 $$ BT/SC
748 WWUS53 KDTX 222257 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 657 PM EDT THU JUL 22 2010 MIC091-222306- /O.CAN.KDTX.TO.W.0018.000000T0000Z-100722T2300Z/ LENAWEE MI- 657 PM EDT THU JUL 22 2010 ...THE TORNADO WARNING FOR LENAWEE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 4207 8436 4208 8378 4172 8377 4171 8436 TIME...MOT...LOC 2256Z 268DEG 21KT 4180 8403 $$ BT/SC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jul 22, 3:49 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 22, 3:49 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 349 PM EDT THU JUL 22 2010 .SHORT TERM... TONIGHT LARGE MCS THIS MORNING OVER THE WESTERN GREAT LAKES HAS REALLY COMPLICATED THE FORECAST FOR TONIGHT...AS MAJORITY OF THE 12Z MODEL SOLUTIONS APPEAR SUSPECT. FOR INSTANCE...THE 12Z NAM DID NOT ACCOUNT FOR THAT NICE LITTLE THUNDERSTORM COMPLEX WHICH TRACKED THROUGH CENTRAL LAKE MICHIGAN AROUND 18Z. THE WEAKENED MCS...COINCIDENT WITH THE LEAD SURGE OF MOISTURE WILL TRACK INTO SOUTHEAST MICHIGAN LATE THIS AFTERNOON...SUPPORTING SHOWERS AND CHANCE OF THUNDERSTORMS...ESPECIALLY NORTH OF M-59. HOWEVER...CONCERNED THERE WILL BE THUNDERSTORM DEVELOPMENT SOUTH OF M-59...AS GOOD INSTABILITY GRADIENT IS CLOSE TO THE SOUTHERN MICHIGAN BORDER...WITH ML CAPES OF 2000+ J/KG OVER CENTRAL INDIANA. ONCE THIS BATCH OF RAIN/CONVECTIVE COMPLEX WORKS THROUGH LATE THIS AFTERNOON/EVENING...SURFACE WARM FRONT IS PROGGED TO LIFT UP TO SAGINAW BAY TOWARD MORNING. THE PROBLEM IS THE 12Z MODELS...NAM/GFS SEEM TO BE KEYING IN A BIT TOO MUCH ON THE UPPER WAVE TRACKING THROUGH THE DAKOTAS...AND LIKELY OVERDEVELOPING THE SURFACE REFLECTION/LOW MOVING INTO NORTHERN LOWER MICHIGAN TONIGHT...AS WE REMAIN IN THE WAKE OF THE DEPARTING LEAD MCS. SUSPECT ANOTHER MCS WILL DEVELOP NEAR/OVER THE QUAD CITIES...AS THERE IS GOOD INSTABILITY (ML CAPES 2500+ J/KG OVER EASTERN IOWA). WITH THE INCREASING BUT VEERING LOW LEVEL JET OVERNIGHT...CORFIDI VECTORS AND LOCAL HI RES RUN INDICATE THIS COMPLEX WILL BE DROPPING SOUTH-SOUTHEAST...MISSING US ALL TOGETHER. THUS...I AM REALLY NOT SOLD ON HEAVY RAINFALL TONIGHT OVER SOUTHEAST MICHIGAN...AND DO NOT PLAN ON ISSUING ANY HEADLINES. BUT...WITH THE TROPICAL PLUME (PW VALUES OF 2.5 INCHES) FUNNELING THROUGH LOWER MICHIGAN AND MODEST EVALUATED INSTABILITY...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...JUST DON'T THINK THEY WILL TRAIN OR REMAIN OVER AN AREA FOR AN EXTENDED PERIOD. && .LONG TERM...FRIDAY THROUGH NEXT THURSDAY AIR MASS REPLACEMENT SHOULD BE WELL UNDERWAY DURING THE MORNING HOURS OF FRIDAY. THE SULTRY CONDITIONS CURRENTLY ACROSS THE WESTERN OHIO VALLEY /TEMPS TO 90 WITH DEWPOINTS >75/ WILL MAKE A CONCERTED MOVE INTO THE SOUTHERN LAKES REGION. WITH TEMPERATURES SURGING TO OR ECLIPSING 90 AND DEWPOINTS RUNNING INTO THE LOWER TO MID 70S /ESPECIALLY ACROSS THE SOUTHERN COUNTIES/...HEAT INDICES WILL CLIMB TO NEAR 100F BY MID AFTERNOON. THERE IS SOME UNCERTAINTY TO HOW LONG THE RAIN/CLOUD ACTIVITY WILL LINGER ACROSS THE AREA DURING THE DAY. IF THE CLOUDS LINGER LONGER THAN EXPECTED...THIS WILL TEMPER THE HEATING SLIGHTLY...AS SUCH...WILL HOLD OFF ON ISSUING ANY HEAT RELATED HEADLINES. INSTABILITY WILL BECOME PLENTIFUL BY MID AFTERNOON WITH PROJECTED TEMP/DEWPOINT SUPPORTING SBCAPES > 3 KJ/KG. DEEP LAYER SHEAR WILL BE SOMEWHAT LACKING /~25 KT/ BUT AMPLE ENOUGH TO SUPPORT SOME LEVEL OF CONVECTIVE ORGANIZATION. THE 22.12Z EMC/SPC SOLUTION APPEARS TO HAVE A REASONABLE DEPICTION OF RATHER QUIET CONDITIONS EARLY WITH CONVECTIVE INITIATION IN THE 21-00Z WINDOW UPSTREAM...THEN CASCADING EASTWARD THROUGH THE EVENING. THE DEVELOPMENT APPEARS TO BE TIED TO A WEAK PV ANOMALY OVER THE ARKLATEX REGION THAT IS EXPECTED TO TRANSLATE AROUND THE UPPER RIDGE OVER THE SOUTHERN CONUS. LARGE HAIL AND DAMAGING WINDS ARE CERTAINLY A POSSIBILITY WITH ANY ACTIVITY THAT DEVELOPS. SATURDAY/S CONDITIONS WILL BE SIMILAR TO FRIDAY WITH TEMPS MAKING A RUN AT 90F ONCE AGAIN. A STRONGER SHORTWAVE WILL TRANSLATE THE REGION WHICH WILL SET THE STAGE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. SBCAPE VALUES WILL CLIMB TOWARD 3 KJ/KG ONCE AGAIN AND DEEP LAYER SHEAR WILL BE MORE RESPECTABLE /~35 KT/ AS THE MID/UPPER LEVEL JET AXIS MOVES THROUGH. THE SEVERE THREAT WILL END WITH THE PASSAGE OF A RESPECTABLE COLD FRONT SATURDAY EVENING. SEASONABLE CONDITIONS WILL RESUME ON SUNDAY AS HIGH PRESSURE AND DRIER AIR SETTLES IN FROM THE NORTHWEST. THE HIGH WILL REMAIN IN CONTROL OF THE CONDITION ON MONDAY. WESTERLIES SETTLE BACK INTO THE LAKES REGION TOWARD MIDWEEK. THIS PROVIDES THE PROSPECTS FOR ANOTHER ACTIVE PATTERN WITH UPSTREAM MCS DEVELOPMENT TUMBLING SOUTHEASTWARD INTO THE REGION. CERTAINLY DIFFERENCES IN THE DEPICTION OF THE EMBEDDED FEATURES OF THE PROGRESSIVE NORTHWEST FLOW CONFIGURATION. PREFER THE 22.00Z ECMWF FLAVOR OF THE SOLUTION SPACE...AS IT APPEARS TO OFFER THE MOST COHERENT DEPICTION OF CONVECTION DEVELOPING ALONG THE NORTHERN PERIPHERY OF THE BROAD RIDGE POISED ACROSS THE CENTRAL AND SOUTHERN STATES. EXPECT TEMPERATURES TO HOVER AROUND NORMAL VALUES WITH THE INCREASED RISK FOR CLOUDS AND PRECIP. && .MARINE... UNSETTLED WEATHER WILL BE THE STORY THROUGH THE FIRST HALF OF THE WEEKEND...AS A FRONTAL BOUNDARY LIFTS NORTH INTO THE REGION AND THEN BECOMES QUASI-STATIONARY. A STRONG LOW PRESSURE SYSTEM WILL THEN MOVE THROUGH LATE SATURDAY...SENDING THE FRONTAL BOUNDARY THROUGH AS A COLD FRONT...AND DRYING US OUT FOR SUNDAY. NORTHWEST WINDS...GUSTING UP TO AROUND 20 KNOTS ARE EXPECTED BEHIND THIS FRONT. THUNDERSTORMS FRIDAY AND SATURDAY WILL BE STRONG TO SEVERE...AND BOATERS ARE STRONGLY ADVISED TO STAY INFORMED AND TAKE HEED OF ANY POSSIBLE MARINE WARNINGS ISSUED IF YOU CHOOSE TO VENTURE OUT. && .AVIATION...ISSUED 146 PM EDT THU JUL 22 2010 VERY DIFFICULT TAF FORECAST. FIRST SURGE OF MOISTURE/WEAKENED MCS WILL ARRIVE THIS AFTERNOON. NICE COMPLEX OVER CENTRAL LAKE MICHIGAN AT THE PRESENT TIME...AND SUSPECT NEW DEVELOPMENT WILL TAKE PLACE OFF TO THE SOUTHEAST...FED BY THE VERY GOOD INSTABILITY OVER NORTHERN INDIANA. THIS INSTABILITY GRADIENT SHOULD GET CLOSE TO THE MICHIGAN BORDER...WHICH MAKES DETROIT TAFS ESPECIALLY SUSCEPTIBLE FOR POSSIBLE THUNDERSTORMS LATE TODAY/EARLY THIS EVENING. FURTHER SURGE IN MOISTURE TONIGHT COUPLED WITH EXPECTED WARM FRONT LIFTING NORTH WILL SUPPORT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HOWEVER...CONCERNS A NEW MCS WILL DEVELOP NEAR THE QUAD CITIES...AND THEN TRACK SOUTH-SOUTHEAST OVERNIGHT...MISSING SOUTHEAST MICHIGAN...AS SUGGESTED BY 12Z LOCAL HIRES MODEL RUN. LOW CONFIDENCE FORECAST AS WE HEAD INTO TONIGHT...WITH TOMORROW'S FORECAST OBVIOUSLY HINGING ON WHAT TRANSPIRES TONIGHT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....MANN MARINE.......SF AVIATION.....SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 22, 3:45 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 PM EDT THU JUL 22 2010 MIZ047>049-053>055-060>063-068>070-075-076-082-083-230845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 345 PM EDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT AS A WARM FRONT PULLS A VERY MOIST AIRMASS NORTH INTO THE STATE. ANY THUNDERSTORM WILL PRODUCE HEAVY RAINFALL. THERE IS A CHANCE OF FLOODING IF THUNDERSTORMS REPEATEDLY TRACK OVER THE SAME AREA...BUT THIS DOES NOT APPEAR LIKELY AT THIS TIME. SOME OF THE THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH HAIL TO THREE QUARTERS OF AN INCH AND WINDS TO 55 MPH BEING THE PRIMARY THREAT. STORM MOTION WILL BE TO THE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT. THESE STORMS WILL FORM ALONG A STATIONARY FRONT OVER THE STATE ON FRIDAY AND WILL DEVELOP IN ADVANCE OF A COLD FRONT ON SATURDAY. A MOIST AND UNSTABLE AIR MASS OVER THE STATE COMBINED WITH A STRONG WIND FIELD ALOFT WILL POSE THE RISK OF SEVERE STORMS. HEAT INDICES ON FRIDAY MAY RISE TO 95 TO 100 DEGREES...ESPECIALLY ALONG AND SOUTH OF THE M-59 CORRIDOR WHICH WOULD REQUIRE THE ISSUANCE OF HEAT ADVISORIES. THESE HEAT INDICES WILL DEPEND ON HOW MUCH SUNSHINE OCCURS DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF RAINFALL OVERNIGHT WOULD BE GREATLY APPRECIATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 345 PM EDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT AS A WARM FRONT PULLS A VERY MOIST AIRMASS NORTHWARD. THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND MAY REPEATEDLY TRACK OVER THE SAME AREA. SOME OF THE THUNDERSTORMS TONIGHT MAY APPROACH SEVERE LIMITS WITH HAIL TO THREE QUARTERS OF AN INCH AND WINDS TO 45 KNOTS BEING THE PRIMARY THREAT. STORM MOTION WILL BE TO THE EAST AT 35 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT ACROSS THE SOUTHERN HALF OF LAKE HURON SOUTH TO LAKE ERIE. THESE STORMS WILL FORM ALONG A STATIONARY FRONT OVER THE STATE ON FRIDAY AND WILL DEVELOP IN ADVANCE OF A COLD FRONT ON SATURDAY. A MOIST AND UNSTABLE AIR MASS OVER THE STATE COMBINED WITH A STRONG WIND FIELD ALOFT WILL POSE THE RISK OF SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 22, 4:37 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 437 PM EDT THU JUL 22 2010 MIZ068-069-222115- LIVINGSTON MI-OAKLAND MI- 437 PM EDT THU JUL 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LIVINGSTON AND SOUTHERN OAKLAND COUNTIES UNTIL 515 PM EDT... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO 6 MILES NORTHWEST OF STOCKBRIDGE...AND MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... PLAINFIELD AND GREGORY AROUND 445 PM EDT. TYRONE TOWNSHIP AND HOWELL AROUND 450 PM EDT. HARTLAND AROUND 455 PM EDT. PINCKNEY AROUND 500 PM EDT. ROSE CENTER AND CHILSON AROUND 505 PM EDT. LAKELAND...HIGHLAND...HAMBURG AND BRIGHTON AROUND 510 PM EDT. WHITE LAKE AND MILFORD AROUND 515 PM EDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Nearby
Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.